| Catalog Number |
311.007 |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a synthes employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on an unknown date after unpacking the product, it was found to be broken into three (3) parts.When it is assembled and the top is pressed, the end parts are exposed.This report is for one (1) screwdriver handle with hex coupling-large.This is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h6: picture review: on the received pictures there is a handle visible which got separated into three pieces.On picture 2 and 3 it shows after the attempt to assemble the instrument and that the end part got exposed.Therefore, the complaint will be rated as confirmed as the handle was found separated.H3, h6: a product investigation was conducted.Visual inspection: the received handle was received in a dismantled condition.The device is in a good condition without any damages.Only one component, the clip, which holds the shaft is slightly deformed.Functional testing: the received handle could be assembled again by hand from the cq investigator without any efforts.Furthermore, an internal functional check at the cq department has shown that the device is still functional as required.It was possible to attach and detach a matching screwdriver without any issues.Investigation conclusion: the complaint condition is unconfirmed, since the device was functional as required after assembling.However, due the received condition (dismantled) it will be rated as confirmed.In hindsight, and with the provided information, it is not possible to determine the exact cause of the complained issue.We only can assume that during the transport or cleaning the device was dropped or an unintended misuse may have taken place.Consequently, the root cause of the complaint will be rated as undetermined.During the investigation no manufacturing related issues could be detected.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H3, h6: a device history record (dhr) review was conducted: part number: 311.007, lot number: t203325, manufacturing site: tuttlingen, release to warehouse date: 22-sep-2020.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.The raw material certificate was reviewed and the used material was according to the specification of the device.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D4, d9.